I finished my Harvoni med 3 months ago, and lab works shows Hep C all gone, yippee! But, I have noticed some changes now - have gained about 10 pounds, cannot get it off, and I have always exercised and ate healthy. Also, things seem to irritate me so much faster now, and I've never been one to complain about life. Have any tests been done to see about any lingering and long term side effects?
I can only relate from my own personal experiience. When infected with Hep C the stomach inflammation causes food to often not get absorbed properly. Now that you're cured, you might need to reevaluate your diet.
Also you do not have brain fog now, so things you used let slide off your mind now catch your attention.
All I know is that as my body healed a lot of memories I had fogged off came back and going forward I suddenly realized I had been tolerating a lot of stupidity that now became incredibly apparent.
I decided to get some counseling, which really helped me cope with the changes. Best decision I ever made. Picked up a few skill sets to be able to deal with being at my full awareness in many years.
HepC lulls a lot of people into a mind fog. When you're finally clear of that it can be a shocking awakening.
Take care my friend. Your stomach is finally working right and your IQ is at full strength. Got to realize the HepC can no longer keep you weak in either direction. Hep C craved starch and sugar and we all adjusted our diets to keep the inflammation at bay. Now you may need to readjust to a better diet that is really you in the here and now.
I am sorry but I can't help you with this question because I am still on HARVONI, will be for another 6O days. But I was wondering if you had those specific side affects that you mentioned while you were taking HARVONI? Have you asked your doctor just how long does the Medication take to leave your system? Maybe ... it depends on how long one has had HepC and the damage it may have done to ones body and NOW that the virus is gone may have something to do with the changes in your body? Hopefully more Cured from HARVONI bloggers will weigh in to see how they are making out since they have stopped the medication. Hope you feel better soon.
Just finished Harvoni about 3 weeks ago and I have gained 5 pounds since then. I cannot figure out why I was gaining weight so fast but now from reading here it does make sense. I hope this is not a long term effect because I was already a little over weight and I do have back problems and firbromyalgia which makes my legs and back both hurt more with all this weight on me. And I do get aggravated alot and irritated easy. It's like I got this rush or bottled up energy,, and if I don't do something to use the energy I start to have bad anxiety. Even tho I may not feel good or I am tired mentally and physically hurt..I still got this hi energy inside I can't explain it and I know this sounds crazy but I don't know how to describe it. It's also like living life again adapting to not feeling sick and tired all the time. Tho I do have fibromyalgia that causes fatigue which complicates things...
I don't know but it is nice to n it feel bad all the time and have energy... I hope the weight gain don't continue because I am trying to get off all the other weight I previously had to shed and I am still shocked how I gained 5 lbs in less then 30 days... that's the only thing I did different was stop treatment. I hope to get more answers on the weight issue...
I finished my 3 mo course on June 19th. I gained about 10 pounds. The hunger was overwhelming. I felt like I exercised a LOT of willpower, or I'd have gained much more! After getting off, the severe hunger pangs went away, however the pounds did not. I ate exactly as I did before Harvoni and I couldn't lose a pound. I even gained more!
The Harvoni has changed my metabolism I believe. My stomach is pouched out like never before. I've been exercising and watching my diet and still no weight loss. My Hep Doc didn't seem concerned with my weight gain midway through. I will be seeing my acupuncture doc this week to assist my body in returning back to normal. He is familiar with this drug and told me that my body will need support after the treatment.
I was type II diabetic before Harvoni and my doc said that was likely to go away. It DID! I'm happy with that.
CB1212, we're first line patients. Because we are, we're the ones that will report long term side effects. The trials that they hold are comprised of the healthiest Hep C patients they could find. Therefore, the results would be stellar.
If my doc appointment reveals anything, I'll surely report back.
Yes I feel the same way! I completed 8 weeks of therapy and I noticed I had a very good appetite. During the first two weeks of therapy I felt better... energetic. I did have a short fuse and slept very well. Then I started feeling tired again and my ALT level went up about 8 or 9 points not bad but I literally felt different. I was virus free at 4 weeks and will get my results of viral response in a few days after my 8 weeks of therapy. I did gain about 8 pounds and I feel down and lethargic. I'm hoping it will pass and I'm tying to step up my activity.
I have had some of the same symptoms. I am now 4 months post treatment and I am also negative!! All of my lab work looks amazing! Except my triglycerides have become elevated(never before) my LDL also elevated. I have also had a 7-8lb weight gain over the 12 week treatment course. I have also been experiencing a lot of sadness since treatment and I feel so guilty ! I have been given a brand new beginning and no HepC! So why so sad? I too have had a lot of irritability post treatment and wondered why. It is truly good to read some of you have these same symptoms. It's not good that we are having them but we need to report them and share with everyone. I feel very lucky to have been able to take HARVONI and am very thankful that I am virus free! With exercise and a good diet( I eat healthy most of the time)
I Feel I will loss the extra pounds but if I don't well then just be happy with my new lease on life ! Thanks for all of your information we can all help each other!
I am at the end of my 3rd week of an 8 week treatment of Harvoni.
I have to say ~~~ I have never felt better, I am happy, I am positive and have extreme energy until around 5-6 pm, then time to wind down.
I don't have to wear my glasses to watch tv any longer. Wow! I seem to notice clearer vision, clear thoughts, am able to focus and also exercise daily.
To those who have n adverse reaction: I read the bad side effects of so very many, I am truly sorry for your experiences. I have been ill for years in bed.
Days after beginning Harvoni, my skin began to change dramatically. It's soft, youthful and glowing. My entire body feels young again and so do I! I sleep very well all night.
I cannot think of one single negative reply about Harvoni. It has truly changed me, my life and my extraordinary zest for living a good clean healthy life.
Thank you Jesus and thank you Harvoni. Amen
I'm on my 3rd week of Harvoni . No bad side effects . I'm noticing my skin is coming into detail in a good way . My girlfriend is excited and sees swelling subsiding in my face . I am able to focus a bit more but not a lot ... yet .
No bad side effects I'll keep posting every few weeks . I hadn't realized how this virus "dumbs" you down until it starts leaving your body .
I'm grateful and humble for Harvoni treatments .
Hello, i would like to ask the op, how are you feeling now? Im currently about to start by 3rd and final bottle of Harvoni. 12 week treatment.
So far, i have had some headaches, nausea, some periods of insomnia, and very fatigued.
I would also like to ask everyone that dont mind sharing, how has Harvoni changed your life?
I completed the 8 week regime of Harvoni with no side effects at all. Each day I never felt like I hadn't taken anything, I waited for a weird side effect, but none came. Yay!
I have had Hep-C for over 30 years. Now I am healed and I have gained the weight I had lost making me look terrible frail and washed out.
I now exercise daily, leg and ab crunches and drink lots of water. ❤️
Now my skin is healthy, I have extra energy and I feel like I'm in my 30's.
Thank you Harvoni for extending my life another 20+ years. I've never felt stronger, clearer and healthier and better. A true miracle! And at Christmas!
A Festivus Miracle!
An old thread, but I have completed Harvoni 12 week plan. Now, 3 months later there is no indication of the Hep-C virus. My platelet count is low, all other readings are good to excellent. In the last 3 months I have gained 12.5 pounds, without any change in diet. Walking is the extent of my exercise, and that isn't regular.
My plan of approach right now is to carefully monitor my diet, with changes to when and what I eat. I plan to start walking 2 miles a day, weather permitting. There is exercise equipment where I live and I plan to start using it, with focus on abs and upper body. I'm 63 years old, so there won't be a lot of strenuous anything, but I can do what I am comfortable with as far as exercise. Going to the beach to impress the girls is not on my agenda, I simply want to shed this weight and be able to see my feet without leaning forward.
- Harvoni Information for Consumers
- Harvoni Information for Healthcare Professionals (includes dosage details)
- Side Effects of Harvoni (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 May 2018 • 234 answers
Updated 20 Aug 2015 • 4 answers
Updated 23 Dec 2016 • 5 answers
Updated 15 Nov 2017 • 3 answers
Updated 27 Jul 2016 • 2 answers